Review: could Levothyroxine sodium cause Tinnitus?
Summary: Tinnitus is found among people who take Levothyroxine sodium, especially for people who are female, 60+ old, also take medication Lipitor, and have Hypothyroidism.
We study 67,542 people who have side effects while taking Levothyroxine sodium from FDA and social media. Among them, 295 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Levothyroxine sodium and have Tinnitus >>>
Levothyroxine sodium has active ingredients of levothyroxine sodium. It is often used in hypothyroidism. (latest outcomes from 70,239 Levothyroxine sodium users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,240 Tinnitus patients)
On Feb, 24, 2015: 67,493 people reported to have side effects when taking Levothyroxine sodium. Among them, 295 people (0.44%) have Tinnitus.
Time on Levothyroxine sodium when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Levothyroxine sodium * :
Age of people who have Tinnitus when taking Levothyroxine sodium * :
Severity of Tinnitus when taking Levothyroxine sodium ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Hypothyroidism (82 people, 27.80%)
- Hypertension (30 people, 10.17%)
- Depression (21 people, 7.12%)
- Thyroid disorder (20 people, 6.78%)
- Rheumatoid arthritis (16 people, 5.42%)
Top co-used drugs for these people * :
- Lipitor (34 people, 11.53%)
- Synthroid (32 people, 10.85%)
- Aspirin (32 people, 10.85%)
- Atenolol (29 people, 9.83%)
- Hydrochlorothiazide (27 people, 9.15%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of levothyroxine sodium and tinnitus on
Do you have Tinnitus while taking Levothyroxine Sodium?
You are not alone! Join a mobile support group:
- support group for people who take Levothyroxine sodium and have Tinnitus
- support group for people who take Levothyroxine sodium
- support group for people who have Tinnitus
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Levothyroxine sodium, Tinnitus
You may be interested at these reviews (Write a review):
- Syntroid and pruritus
I have been on levothyroxine for more than ten years and have had two episodes, each lasting over several months of unbearable itching. Doctors seem to deny any connection but are also unable identify the cause of the itching. None of the tests pick anything. Antihistamines are not much of a help. I am still in the throes of the second episode and life is plain, simple miserable.
- Thrush while on prograf
I am a health provider at an emergency room and had a patient come in because of a food bolus and when i examined his oral/pharynx I noticed he had thrush. Patient stated it has been their for a while. Patient also stated he has been having progressive difficulty in swallowing. Pt is a kidney transplant patient and has been worked up for other causes of his thrush (including HIV, as per patient results neg) and everything came back negative. I can only conclude that maybe the prograf which is a immunosupressent can possible be the cause
- Cardio version caused fingernail abnormalities
Right hip fracture. When prepping for surgery AFIB was found. Surgery was cancelled and they attempted to get AFIB under control. Finally, cardioversion was performed. When my nails started to grow out they all had two horizontal lines that cause the nail to break when it grows out to that point.
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
More reviews for: Levothyroxine sodium, Tinnitus
Comments from related studies:
From this study (3 weeks ago):
The Only time I haven't had tinnitus was during the process of changing my medication from Dilantin to Keppra, then again during the process of changing from Keppra to Lamictal. I do not work in a loud environment nor listen to loud media.
From this study (1 month ago):
sore joint. fingers, ankles, knees, toes.
Sometimes hips come out of joint and pop back in while sleeping/resting.
From this study (4 months ago):
I had a radiation treatment 2 summers ago to stop the function of my thyroid due to Grave's dis ease (HYPERTHYROIDISM). I went from brand name synthroidown to a generic version they was switched by my doctor to Tirosint in June 2014. I noticed mild dizziness only occasionally until about a month ago (Sept 2014). I woke up around 3 am with sever verigorous and extreme nausea. The emergency room doc said I had disengaged ear crystals and gave me some Internet printouts of the Dix Hall Pyke and Eply maneuvers to diagnose and to help move them to a place in my ear where they would no longer cause harm. It was suggested to go to an ENT if the symptoms didn't go away. I was prescribed Meclizine and Lorzepam. They monitored me after taking Meclizine and although it didn't take away the dizziness I wasn't as nauseous. Instead of waiting I went right to an ENt in front of the hospital. Hthat doctor also told me about the crystals and scheduled me with another ENT for a hearing and other test. That doc confirmed BPPV (positional vertigo). I made another appt with the first ENT doc bease I believed the positional vertigo wasn't a correct diagnosis. I asked again if he would please check my thyroid blood work to see if maybe I was having a problem with Tirosint which is the only relatively new drug I had changed in my life. He agred and also signed me up for an MRI tof rule out a brain tumor just in case. I got a call from his office soon after to come in to discuss my blood test results. I asked them to send them to my endo. My endo doc called me that night. HE told me to immediately stop taking the Tirosint and that my hyperthyroid is had returned. I went from 100 mcg of synthroid to 88 mcg on Tirosint. HE said let's get the drug out of your system for 2 weeks and we will check your blood again. I go on Oct 18 for the blood work. The following Monday after the MRI the expedited the results to the ENT and I went to see him for the results. HE showed me my T3 and T4 results and also revease I now had a brain cyst or tumor in my right temporal lobe. HE said I'm also diagnosing you with Menieres which is most likely due to the return of your hyperthyroidsim. HE said "I'm interested to know if the Meniere's will stop after your endo gets your thyroid back under control." He asked for me to return to him in a year and said that I should follow up with a neurologist in 6 months. The ringing is now in both ears. The vertigo is always with me. I feel unbalanced. I have diarrhea all the time, headaches, blurred vision. I know it's the Tirosint! Is there anyone else on here that develope brain cysts or tumors as a result of Tirosint? They said that can't rule out a low grade glioma. I'm a single mom of 3 children ages 11, 14, and 15. I'm a science teacher and have only taught about 5 years. This is ruining my life!
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.